MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939406S1
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Event description: it was reported that: the guide catches in the shaft.No consequence or impact to patient.Additional information received on february 9, 2023 reporting the guidewire is stuck inside the delivery system.
 
Additional Manufacturer Narrative
This report is being filed based on additional information received on february 9, 2023, reporting the guidewire is stuck inside the delivery system.Product is not expected to be returned due to the safari2 guidewire entrapment within the delivery system; however, the distributor did provide a report including their findings.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the distributor's evaluation, there are numerous bends (8.2 cm, 74 cm, 82cm, 86 cm, 91 cm) on the guidewire.Additionally, a kink was identified 147.3 cm from the proximal end, proximal to the guidewire lumen flush port.The dimension of the safari2 device from the proximal end to the kink location at the proximal flush port of abbott device measures.035".Further measurements were unable to be performed due to the as received condition of device.X-ray testing was performed and identified buckling/overlapped coils at the distal end of the guidewire, which is located within the radiopaque tip of the abbott flexnav delivery system.There was no mention of wire entrapment or kink/bend damaged to the guidewire in the information provided to date; therefore, the timing of the wire entrapment and damage cannot be determined.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.B.The safari2tm guidewire is pulled back completely into the catheter.C.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors have contributed to the event as reported.The patient information was not provided at the time of this report.If there is any further relevant information received, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key16418537
Report Number2126666-2023-00015
Device Sequence Number17483391
Product Code DQX
UDI-Device Identifier08714729887591
UDI-Public08714729887591
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model NumberH74939406S1
Device Catalogue Number39406S
Device Lot Number7022370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown